Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 101, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 3, 2016, 6:50 PM CDT for Douglas County, Sarpy County, Saunders County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2016, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 3, 2016, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, NE, Sarpy County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 13 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:50 PM CDT | TSTM WND DMG | 2 N Valley, NE | SILO BLOWN OVER AND TREE DAMAGE REPORTED AT THIS LOCATION NORTH OF VALLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2040 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WUUS53 KOAX 032350
SVROAX
NEC055-153-155-040015-
/O.NEW.KOAX.SV.W.0101.160603T2350Z-160604T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
SOUTHEASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
NORTHWESTERN SARPY COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 715 PM CDT
* AT 650 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF WATERLOO TO 3 MILES NORTHEAST OF
WAHOO...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...WAHOO...GRETNA...
VALLEY...SPRINGFIELD...YUTAN...WATERLOO...MEAD...ELKHORN...
MILLARD...BENNINGTON...BOYS TOWN...ITHACA...MEMPHIS...LESHARA...
COLON...TWO RIVERS STATE RECREATION AREA AND KOA CAMPGROUND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 87 AND 104.
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 466.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 432 AND 444.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4108 9602 4107 9661 4130 9669 4139 9629
4139 9617
TIME...MOT...LOC 2350Z 350DEG 15KT 4134 9626 4126 9659
HAIL...0.75IN
WIND...60MPH
$$
BOUSTEAD2 follow-up statements
500
WWUS53 KOAX 032357
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
657 PM CDT FRI JUN 3 2016
NEC055-153-155-040015-
/O.CON.KOAX.SV.W.0101.000000T0000Z-160604T0015Z/
DOUGLAS NE-SAUNDERS NE-SARPY NE-
657 PM CDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WESTERN DOUGLAS...SOUTHEASTERN SAUNDERS AND NORTHWESTERN SARPY
COUNTIES...
AT 657 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ELKHORN TO NEAR WAHOO...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. A WIND GUST TO 59 MPH WAS
MEASURED AT THE NATIONAL WEATHER SERVICE IN VALLEY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...WAHOO...GRETNA...
VALLEY...SPRINGFIELD...YUTAN...WATERLOO...MEAD...ELKHORN...MILLARD...
BENNINGTON...BOYS TOWN...ITHACA...MEMPHIS...LESHARA...COLON...
TWO RIVERS STATE RECREATION AREA AND KOA CAMPGROUND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 87 AND 104.
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 466.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 432 AND 444.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4108 9602 4107 9661 4130 9669 4139 9629
4139 9617
TIME...MOT...LOC 2357Z 348DEG 17KT 4130 9625 4122 9658
HAIL...0.75IN
WIND...60MPH
$$
BOUSTEAD442
WWUS53 KOAX 040010
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
710 PM CDT FRI JUN 3 2016
NEC055-153-155-040020-
/O.EXP.KOAX.SV.W.0101.000000T0000Z-160604T0015Z/
DOUGLAS NE-SAUNDERS NE-SARPY NE-
710 PM CDT FRI JUN 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DOUGLAS...SOUTHEASTERN
SAUNDERS AND NORTHWESTERN SARPY COUNTIES WILL EXPIRE AT 715 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4108 9602 4107 9661 4130 9669 4139 9629
4139 9617
TIME...MOT...LOC 0009Z 350DEG 15KT 4130 9625 4122 9658
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:57 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 3, 2:57 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 257 PM CDT FRI JUN 3 2016 .SHORT TERM...(tonight through Monday) Issued at 241 PM CDT Fri Jun 3 2016 A cold front was moving into northeast NE at 19z, and will sweep across the area this evening. Scattered thunderstorms were beginning to develop along the SD/NE border, and may expand further southwest along the frontal boundary this afternoon. Effective shear values are ranging 25 to 35 knots in our area, and maybe just a bit stronger just to the north and northeast. SPC expanded the slight risk a little further into our area with their late morning update and this seemed reasonable. Will have high chance to low likely POPs along the front tonight, with all precipitation exiting the forecast area before daybreak Saturday. The upper low helping push the cold front is across the northern plains. Areas along and east of the Missouri River will be in the cool trough associated with that on Saturday afternoon, which could result in an isolated shower or thunderstorm by late morning through mid afternoon Saturday. Sunday should be a dry and pleasant day with northerly flow. A very week cool front slides into the area Sunday night and may drop temps a degree or two over Sunday. Marginal, limited moisture with the front, and will keep the forecast dry at this time. .LONG TERM...(Monday night through Friday) Issued at 241 PM CDT Fri Jun 3 2016 Very nice weather generally prevails for the extended period with gradual warming from the upper 70s/lower 80s on Tuesday, eventually reaching the upper 80s/around 90 by Friday. There is a weak weather system moving across the Plains Wednesday night into Thursday which may trigger isolated storms. A new cold front approaching the region may bring more storms to area Friday night, which is officially just Beyond this forecast. && .AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Saturday) Issued at 136 PM CDT Fri Jun 3 2016 VFR conditions with a mix of mid and high clouds. Included a VCTS at KOFK and KLNK and a tempo group for tsra at KOMA between 23z and 01z. Southwest winds 10 to 20kts and gusty ahead of the front. Surface winds are already beginning to veer at Albion and have a windshift at KOFK around 21Z. Northwest winds increase to 10 to 20kts and gusty after 14z Saturday morning. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...DeWald LONG TERM...DeWald AVIATION...Zapotocny
Hazardous weather outlook, Jun 3, 4:15 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 PM CDT FRI JUN 3 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 415 PM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEBRASKA AND WESTERN IOWA THROUGH MIDNIGHT. THE MAJORITY OF THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS...BUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING. LARGE HAIL UP TO QUARTER SIZE AND WIND GUSTS TO NEAR 60 MPH ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.
In the hours before
Special weather statement, Jun 3, 5:05 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 505 PM CDT FRI JUN 3 2016 IAZ043-055-NEZ015-034-032245- HARRISON IA-MONONA IA-THURSTON NE-BURT NE- 505 PM CDT FRI JUN 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONONA... NORTHWESTERN HARRISON...SOUTHEASTERN THURSTON AND NORTHERN BURT COUNTIES UNTIL 545 PM CDT... AT 505 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DECATUR...OR 38 MILES SOUTH OF SIOUX CITY...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ONAWA...LYONS...DECATUR...OAKLAND...BLENCOE AND LEWIS AND CLARK STATE PARK. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 138 AND 153. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 142 AND 154. INTERSTATE 29 BETWEEN MILE MARKERS 100 AND 115. LAT...LON 4183 9647 4201 9649 4209 9612 4187 9598 TIME...MOT...LOC 2205Z 260DEG 41KT 4195 9625 ZAPOTOCNY
Special weather statement, Jun 3, 5:42 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
542 PM CDT FRI JUN 3 2016
IAZ043-055-NEZ033-034-044-045-032315-
HARRISON IA-MONONA IA-DODGE NE-WASHINGTON NE-BURT NE-CUMING NE-
542 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MONONA...
NORTHWESTERN HARRISON...NORTHEASTERN DODGE...NORTHWESTERN
WASHINGTON...SOUTHEASTERN CUMING AND SOUTHERN BURT COUNTIES UNTIL 615
PM CDT...
AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF PISGAH
TO NEAR SCRIBNER...AND MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TEKAMAH...SCRIBNER...HOOPER...MONDAMIN...PISGAH...UEHLING...CRAIG...
HERMAN...BLENCOE...LITTLE SIOUX...WINSLOW...
PREPARATION CANYON STATE PARK...LITTLE SIOUX SCOUT RANCH...
PELICAN POINT STATE RECREATION AREA AND SUMMIT LAKE STATE RECREATION
AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 129 AND 140.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 141.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 123 AND 136.
INTERSTATE 29 BETWEEN MILE MARKERS 89 AND 105.
LAT...LON 4183 9581 4166 9610 4153 9662 4168 9674
4199 9603
TIME...MOT...LOC 2242Z 330DEG 16KT 4189 9608 4168 9665
BOUSTEADSpecial weather statement, Jun 3, 6:18 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT FRI JUN 3 2016
IAZ055-NEZ034-044-045-051-052-032345-
HARRISON IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-SAUNDERS NE-BURT NE-
618 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE...
SOUTHWESTERN HARRISON...NORTHWESTERN DOUGLAS...SOUTHEASTERN DODGE...
WASHINGTON...NORTHEASTERN SAUNDERS AND SOUTHEASTERN BURT COUNTIES
UNTIL 645 PM CDT...
AT 618 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF
MONDAMIN TO 3 MILES NORTHWEST OF FREMONT...AND MOVING SOUTHEAST AT 25
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREMONT...BLAIR...MISSOURI VALLEY...ARLINGTON...CEDAR BLUFFS...
MONDAMIN...NICKERSON...KENNARD...INGLEWOOD...MODALE...HERMAN...
WASHINGTON...LESHARA...FREMONT LAKES STATE RECREATION AREA...
DESOTO BEND NATIONAL WILDLIFE REFUGE...CAMP EAGLE...
HISTORICAL VILLAGE WELCOME CENTER AND CAMP CEDARS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 157.
HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 420 AND 450.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 108 AND 123.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 104 AND 120.
INTERSTATE 29 BETWEEN MILE MARKERS 74 AND 89.
LAT...LON 4158 9576 4150 9595 4151 9600 4149 9602
4148 9602 4127 9652 4147 9666 4176 9602
TIME...MOT...LOC 2318Z 336DEG 22KT 4167 9608 4146 9655
BOUSTEADSpecial weather statement, Jun 3, 6:48 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT FRI JUN 3 2016
NEZ044-045-051>053-066-067-040015-
DODGE NE-DOUGLAS NE-CASS NE-LANCASTER NE-WASHINGTON NE-SAUNDERS NE-
SARPY NE-
648 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...DOUGLAS...
SOUTHEASTERN DODGE...SOUTHEASTERN WASHINGTON...NORTHEASTERN
LANCASTER...EASTERN SAUNDERS AND SARPY COUNTIES UNTIL 715 PM CDT...
AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF FORT
CALHOUN TO 3 MILES NORTHEAST OF WAHOO...AND MOVING SOUTH AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...RALSTON...WAHOO...GRETNA...
ASHLAND...VALLEY...SPRINGFIELD...YUTAN...FORT CALHOUN...WATERLOO...
MEAD...ELKHORN...MILLARD...OFFUTT AFB...BENNINGTON...
CERESCO AND BOYS TOWN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 79 AND 82.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 82 AND 104.
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 466.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 450.
LAT...LON 4109 9591 4104 9632 4105 9664 4129 9669
4148 9604
TIME...MOT...LOC 2348Z 349DEG 30KT 4140 9612 4126 9659
BOUSTEADThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:05 PM CDT | Special Weather Statement | OAX | Burt | 40 min |
| Jun 3, 5:42 PM CDT | Special Weather Statement | OAX | Burt, Dodge | 33 min |
| Jun 3, 6:18 PM CDT | Special Weather Statement | OAX | Washington | 27 min |
| Jun 3, 6:48 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy, Saunders | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.